Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 42, NWS New Orleans, LA

April 2, 2000East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 2, 2000, 10:10 PM CDT for East Feliciana Parish, Saint Helena Parish, Louisiana; Amite County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2000, 10:10 PM CDT (03:10 UTC)
Expired
Apr 2, 2000, 10:30 PM CDT
In force
20 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties East Feliciana Parish, LA, Saint Helena Parish, LA, Amite County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:30 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1503 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1503 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
1.0
Supercell composite
4.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 030308
SVRNEW
LAC037-091-MSC005-030330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1010 PM CDT SUN APR 2 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. HELENA PARISH IN SOUTHEAST LOUISIANA
  EAST FELICIANA PARISH IN SOUTHEAST LOUISIANA
  AMITE COUNTY IN SOUTHERN MISSISSIPPI

* UNTIL 1030 PM CDT

* AT 1005 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM 3 MILES SOUTH OF FELPS...MOVING NORTHEAST AT
  40 TO 45  MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  GILLSBERG
  FELPS

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY 
BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 4:00 PM CDT, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 2, 4:00 PM CDT, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CST SUN APR 2 2000

...STORMY WEATHER DEVELOPING FOR THE LOWER MISSISSIPPI VALLEY
TONIGHT AND MONDAY...

SPRING-LIKE WEATHER CONTINUES TO DEVELOP ACROSS THE GULF COAST
REGION WITH ABUNDANT TROPICAL MOISTURE CONTINUING TO SURGE NWD OVER
THE REGION. SFC DEW-POINTS ARE IN THE LOWER 70S AND P.W.S GREATER
THAN 1.5 INCHES AND K-INDICES HIGHER THAN 32. SLY WINDS OF 30 KTS OR
HIGHER IN THE LOW LEVELS ALONG WITH A STRONG JET WITH MAX WINDS
EXCEEDING 150 KTS SUGGEST AN INCREASING THREAT OF A FEW STORMS
BECOMING LOCALLY SEVERE ACROSS PORTIONS OF THE CWA TONIGHT AND
MONDAY ALONG WITH LOCALLY HEAVY RAINS IN EXCESS OF 3 INCHES IN SOME
LOCATIONS.

CLASSIC HEAVY RAINFALL EVENT ALONG WITH A FEW SEVERE STORMS IS ON
TAP FOR THE REGION. LOCALLY DEVELOPED QPF SCHEMES SUGGEST 2 TO 4
INCH RAINS DUE TO TRAINING OF ECHOES OVER SAME AREA IN DEVELOPING
AREA OF STRONG DIFFLUENCE MAINLY SRN MS AND INLAND AREAS OF ECNTRL
LA LATE TONIGHT AND EARLY MON SPREADING OVER MORE OF THE CWA DURING
THE DAY MON. ISOLATED AMOUNTS IN EXCESS OF 5 INCHES POSSIBLE SRN MS
AND ECNTRL LA DURING THE NEXT 24 HOURS. WATER VAPOR IMAGERY EARLY
THIS AFTERNOON WAS INDICATING A S/W TROF MOVING ENE TOWARDS THE
LOWER MS VALLEY. SCT TSTMS ALREADY DEVELOPING IN SERN TX SPREADING ENE
IN THE INCREASINGLY UNSTABLE AIRMASS WITH AFTN MAX TEMPS INTO THE
LOW TO MID 80S.

TORNADO WATCH 145 IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR EXTREME
SWRN MS. MODEL SOUNDINGS SUGGEST VERTICAL WIND PROFILES MAY BE
FAVORABLE FOR A FEW SEVERE TSTMS LATE TONIGHT AND MON AHEAD OF A
PREFRONTAL TROUGH MOVING SEWD ACROSS THE REGION ON MONDAY AHEAD OF THE
STRONG COLD FRONT. THE STRONG S/W TROF DIVING SEWD THROUGH THE
PLAINS THIS AFTERNOON WILL BEGIN TO ACCELERATE THE H5 TROF OVER NRN
MEX EWD TNGT AND MONDAY ALONG WITH THE FASTER MOVEMENT OF THE AVN
MODEL. THUS..PRECIP SHOULD END FROM THE NW MON NIGHT FASTER THAN MOS
INDICATES. SIGNIFICANTLY COOLER WEATHER WILL BE THE RULE FOR TUE AND
WED BUT WITH WLY FLOW DEVELOPING ALOFT ON THU AND FRI WOULD EXPECT
WARMER WEATHER AGAIN BUT STILL DRY.

MCB 73/80/59/66 4851   BTR 71/77/51/62 6951
MSY 72/81/55/63 4951   BIX 73/80/59/66 4851

.NEW...NONE.
.LA...NONE.
.MS...NONE.

05

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:11 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana49 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningLIXEast Feliciana, West Feliciana64 min
Apr 2, 8:55 PM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana50 min
Apr 3, 6:55 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, West Baton Rouge80 min
Apr 3, 6:55 AM CDTSevere Thunderstorm WarningLIXPointe Coupee, West Feliciana80 min
Apr 3, 7:37 AM CDTTornado WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana38 min
Apr 3, 7:53 AM CDTTornado WarningLIXEast Baton Rouge, Livingston, Saint Helena67 min
Apr 3, 7:53 AM CDTTornado WarningLIXEast Feliciana, West Feliciana67 min
Apr 3, 8:30 AM CDTTornado WarningLIXTangipahoa60 min
Apr 3, 8:52 AM CDTTornado WarningLIXAscension, Livingston, Saint Helena53 min
Apr 3, 9:18 AM CDTTornado WarningLIXWashington57 min
Apr 3, 9:42 AM CDTTornado WarningLIXLafourche, Saint James, Saint John the Baptist63 min
Apr 3, 9:48 AM CDTTornado WarningLIXSaint Charles57 min
Apr 3, 10:03 AM CDTSevere Thunderstorm WarningLIXSaint Tammany57 min
Apr 3, 10:22 AM CDTTornado WarningLIXWashington48 min
Apr 3, 10:38 AM CDTTornado WarningLIXSaint Tammany67 min
Apr 3, 1:38 PM CDTSevere Thunderstorm WarningLIXAscension, Assumption, Saint James52 min
Apr 3, 1:38 PM CDTSevere Thunderstorm WarningLIXIberville52 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist42 min
Apr 3, 3:48 PM CDTSevere Thunderstorm WarningLIXJefferson42 min
Apr 3, 4:02 PM CDTSevere Thunderstorm WarningLIXOrleans, Saint Tammany58 min
Apr 3, 4:40 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles50 min
Apr 3, 4:40 PM CDTSevere Thunderstorm WarningLIXOrleans50 min
Apr 2, 7:56 PM CDTSevere Thunderstorm WarningLIXAmite64 min
Apr 2, 8:54 PM CDTSevere Thunderstorm WarningLIXAmite, Pike51 min
Apr 2, 9:05 PM CDTTornado WarningLIXPike, Walthall25 min
Apr 2, 9:30 PM CDTSevere Thunderstorm WarningLIXWalthall30 min
Apr 2, 10:30 PM CDTSevere Thunderstorm WarningLIXPike, Walthall30 min
Apr 2, 10:30 PM CDTSevere Thunderstorm WarningLIXAmite30 min
Apr 2, 10:55 PM CDTSevere Thunderstorm WarningLIXPike, Walthall35 min
Apr 3, 9:07 AM CDTTornado WarningLIXWalthall53 min
Apr 3, 11:00 AM CDTSevere Thunderstorm WarningLIXPearl River60 min
Apr 3, 11:13 AM CDTTornado WarningLIXHancock, Pearl River62 min
Apr 3, 11:52 AM CDTSevere Thunderstorm WarningLIXHarrison38 min
Apr 3, 12:07 PM CDTTornado WarningLIXHarrison23 min
Apr 3, 12:15 PM CDTTornado WarningLIXHancock30 min
Apr 3, 12:27 PM CDTTornado WarningLIXHarrison23 min
Apr 3, 1:14 PM CDTTornado WarningLIXHarrison46 min
Apr 3, 4:08 PM CDTSevere Thunderstorm WarningLIXHancock, Pearl River67 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.